# SDR P39A20191216001

- Difficulty date: September 23, 2019
- Submitted: December 16, 2019
- Operation: General aviation
- Aircraft: N4317B
- Make and model: Piper PA-28-161
- Aircraft serial: 288416001
- Engine: Lyc O320D3G
- Propeller: Snsnch 74DM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Broken
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

PILOTS REPORTED THAT THE AIRCRAFT STARTED RUNNING ROUGH, VIBRATING, LOSS POWER, THEN STOPED. THEY MADE EMERGENCY PERCIEDURES AND LANDED, IN A NEARBY EMPTY CORN FIELD. UPON REMOVAL AND INSPECTION OF THE ENGINE, AFTER REMOVING THE NUMBER FOUR CYLINDER WE DISCOVERED THAT THE CRANKSHAFT BROKE JUST FORWARD OF THE NUMBER FOUR PISTON ARM.
